# SDR CA140923007

- Difficulty date: September 16, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- System (JASC): 4940 · APU Start/Ignition System
- Part: Armature
- Part number: 400SG1064
- Condition: Broken
- Location: Apu Starter Gen
- Part time: 1,838 hours
- Component: Starter Gen, Honeywell
- Component part number: 11524005
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) A BOMBARDIER Q 400 APU THE STARTER GENERATOR WAS REMOVED FOR SCHEDULED BRUSH AND BEARING REPLACEMENTS AND ROUTED TO THE REPAIR OVERHAUL SHOP. DURING THE SHOP TEAR DOWN INVESTIGATION IT WAS NOTED THAT A SEGMENT FROM THE ARMATURE HAD BROKEN OFF AND THE INTERNAL PARTS OF THE GENERATOR WERE HEAVILY CONTAMINATED WITH AN OILY SUBSTANCE AND DUST. THIS MAY HAVE CONTRIBUTED TO THE ARMATURE FAILURE. PICTURES ATTACHED. STARTER GEN TSR 782 APU HRS./1862 APU STARTS/470 DAYS.  NOTE: THE REPAIR SHOP HAS RECENTLY REPORTED THERE ARE SEVERAL OTHER Q 400 APU STARTER GENERATORS THAT DURING TEAR DOWN ARE FOUND HEAVILY CONTAMINATED WITH AN OILY SUBSTANCE AND DUST. THE INTERNAL PARTS WERE ALSO FOUND WITH SIMILAR EXCESSIVE ARCHING AND DAMAGE TO THE ARMATURES. ALL SERIAL NUMBERS WERE PREVIOUSLY LISTED IN SDR 20140923002. PICTURES ATTACHED. SOME OF THE UNITS FAILED IN SERVICE AND SOME MADE IT TO THE 800 APU HOUR SCHEDULED BRUSH AND BEARING REPLACEMENTS.
